ecancermedicalscience

Case Report

Cisplatin induced cerebral sinus venous thrombosis in cervical cancer patients treated with concurrent chemoradiation: a case series

18 Nov 2021
Deepthi Valiyaveettil, Swapna Jilla, Jonnalagadda Mohan Krishna, Raja Kollu, Chandrasekhar Patil, Ranadheer Gupta

Cisplatin is a widely used chemotherapeutic agent. Concurrent chemotherapy with cisplatin is an important component in the management of carcinoma cervix. The common side effects of cisplatin chemotherapy include nausea, vomiting, dyselectrolytemia, nephrotoxicity, etc. These side effects are anticipated and managed during chemotherapy. Thromboembolic events are rare complications with cisplatin. We present three cases of cisplatin related cerebral sinus venous thrombosis (CSVT). These patients were receiving concurrent chemoradiation for carcinoma cervix. These patients presented with neurological symptoms and were evaluated and diagnosed with CSVT. They recovered after appropriate management. Clinicians should be aware that CSVT, though uncommon, is a life threatening complication during cisplatin chemotherapy which should be appropriately evaluated and effectively managed.

Related Articles

Adeyemi Adebola Okunowo, Aloy Okechukwu Ugwu, Azeezat Oluwafunmilayo Ajose, Jubril Oladapo Kuku, Bolanle Olajumoke Okunowo, Nneoma Kwemtochukwu Ani-Ugwu, Benedetto Oluwaseun Osunwusi, Muisi Alli Adenekan, Adaiah Priscillia Soibi-Harry, Sunusi Rimi Garba
Julius O Maitanmi, Temidara E Fabiyi, Oluwadara Eniola, Toluwalope O Sansi, Josiah O Blessing, Bukola Maitanmi, Margaret O Ojewale, Abiodun A Dairo, Damilola A Adebiyi, Oluwadamilare Akingbade
Lucky E Tietie, Kehinde S Okunade, Adaiah P Soibl-Harry, Sarah O John-Olabode, Rose I Anorlu
Joaquin Fernandez-Alberti, Matías Mihura Irribarra, Agustín Rancati, Nicolas Panzardi, Maria Florencia Cora, Daniela Speisky, Daniel Enrique Pirchi
Annie Kanchan Baa, Sameer Rastogi, Sanal Fernandes, Shakti Shrivastava, Rajni Yadav, Adarsh Barwad, Shamim A Shamim, Nihar Ranjan Dash